Article

Annals of Global Analysis and Geometry

, Volume 10, Issue 2, pp 103-123

First online:

Non-negative scalar curvature

  • Varghese MathaiAffiliated withDepartment of Pure Mathematics, The University of Adelaide

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

We study topological obstructions to the existence of Riemannian metrics of non-negative scalar curvature on almost spin manifolds using the Dirac operator, the Bochner technique, C * algebras and von Neumann algebras. We also derive some obstructions in terms of the eta invariants of Atiyah, Patodi and Singer. Next, we prove vanishing theorems for the Atiyah-Milnor genus. Finally, we derive obstructions to the existence of metrics of non-negative scalar curvature along the leaves of a leafwise non-amenable foliation on a spin manifold.

Key words

Scalar curvature eta invariants Novikov conjecture foliations

MCS 1991

53C 58G